Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 4, NWS Wichita, KS

May 17, 2015Marion County, Kansas

NWS Wichita, KS issued this river flood warning at May 17, 2015, 12:45 AM CDT for Marion County, Kansas. It took effect at May 17, 2015, 3:15 AM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 12:45 AM CDT (05:45 UTC)
In effect from
May 17, 2015, 3:15 AM CDT
Expired
May 18, 2015, 7:26 AM CDT
In force
28 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Marion County, KS

The river

Written for the forecast point Cottonwood River near Florence (FLRK1). The gauge peaked at 22.78 ft at May 17, 2015, 11:00 AM CDT.

actionminormoderate102005/1705/1805/19
Action stage
20 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07180400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WGUS43 KICT 170545
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT SUN MAY 17 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cottonwood River Near Florence affecting Marion County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-171945-
/O.NEW.KICT.FL.W.0004.150517T0815Z-150518T1226Z/
/FLRK1.1.ER.150517T0815Z.150517T1200Z.150518T0026Z.NO/
1245 AM CDT SUN MAY 17 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River Near Florence.
* From early this morning until Monday morning.
* At 12 AM Sunday the stage was 16.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 23.5 feet by this morning. The river will 
  fall below flood stage by this evening.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Florence        22.0   16.8 Sun 12 AM   14.9    4.6    4.3
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$
4 follow-up statements
019 
WGUS83 KICT 170709
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
209 AM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-172109-
/O.EXT.KICT.FL.W.0004.150517T1142Z-150518T0849Z/
/FLRK1.1.ER.150517T1142Z.150517T1800Z.150517T2049Z.NO/
209 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Florence.
* From this morning until late tonight.
* At 1:00 AM Sunday the stage was 18.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 22.8 feet by this afternoon. The river will fall below
  flood stage by late this afternoon.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Florence        22.0  18.9  Sun 01 AM   12.7    4.4    4.4
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$
048 
WGUS83 KICT 171322
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
822 AM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-180322-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0951Z/
/FLRK1.1.ER.150517T0935Z.150517T1200Z.150517T2151Z.NO/
822 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until late tonight.
* At  8:00 AM Sunday the stage was 22.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Florence        22.0  22.8  Sun 08 AM   13.4    4.5    4.3
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-180322-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0421Z/
/CTWK1.1.ER.000000T0000Z.150518T0000Z.150518T1021Z.NO/
822 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At  7:00 AM Sunday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.2 feet by this
  evening. The river will fall below flood stage early Monday 
  morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Cottonwood Fal  9.0   9.5  Sun 07 AM    8.7    5.8    3.7
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-180322-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T0632Z/
/PLYK1.1.ER.150517T1524Z.150517T1800Z.150518T1832Z.NO/
822 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until late Monday night.
* At  8:00 AM Sunday the stage was 30.8 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 33.3 feet by this afternoon. The river will fall 
  below flood stage by early Monday afternoon.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  30.8  Sun 08 AM   32.7   28.0   21.1
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
808 
WGUS83 KICT 171941
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
241 PM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-180849-
/O.EXT.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2049Z.NO/
241 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until late tonight.
* At  2:00 PM Sunday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Florence        22.0  22.7  Sun 02 PM   12.2    4.2    4.3
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-180941-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150519T0000Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0600Z.NO/
241 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday evening.
* At  1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Cottonwood Fal  9.0   9.4  Sun 01 PM    8.3    5.7    3.5
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-180941-
/O.EXT.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T1910Z.150518T0600Z.150518T2315Z.NO/
241 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Tuesday morning.
* At  2:00 PM Sunday the stage was 32.0 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 33.0 feet by early Monday morning. The river will fall
  below flood stage by Monday evening.
* Impact...At 34.0 feet...Road A becomes completely inundated near the
  river gage site, south of Hwy 50. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Plymouth        32.0  32.0  Sun 02 PM   32.9   28.4   20.4
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
185 
WGUS83 KICT 180127
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
827 PM CDT SUN MAY 17 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cottonwood River Near Florence affecting Marion County.
 
  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.
 
...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC115-180157-
/O.CAN.KICT.FL.W.0004.000000T0000Z-150518T0849Z/
/FLRK1.1.ER.150517T0935Z.150517T1600Z.150517T2303Z.NO/
827 PM CDT SUN MAY 17 2015

The Flood Warning is cancelled for
  The Cottonwood River Near Florence.
* At  8:00 PM Sunday the stage was 21.4 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  6:03 PM Sunday.
* Forecast...The river will continue to fall to 4.6 feet by Tuesday 
  morning.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Florence           22.0  21.4  Sun 08 PM    6.6   4.4   4.3
    
&&
    
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-181527-
/O.EXT.KICT.FL.W.0006.000000T0000Z-150518T1815Z/
/CTWK1.1.ER.000000T0000Z.150517T1515Z.150518T0015Z.NO/
827 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Monday afternoon.
* At  1:30 PM Sunday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 9.0 feet...Flooding of low-lying areas and crop land can
  be expected. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Cottonwood Falls   9.0   9.4  Sun 01 PM    6.6   4.8   2.9
    
&&
    
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-180157-
/O.CAN.KICT.FL.W.0005.000000T0000Z-150519T1115Z/
/PLYK1.1.ER.150517T2015Z.150517T2015Z.150517T2015Z.NO/
827 PM CDT SUN MAY 17 2015

The Flood Warning is cancelled for
  The Cottonwood River Near Plymouth.
* At  8:00 PM Sunday the stage was 31.9 feet.
* Flood stage is 32.0 feet.
* Fell below flood stage at  3:15 PM Sunday.
* Forecast...The river will continue to fall to 26.8 feet by Tuesday 
  morning.
* Impact...At 32.0 feet...Minor flooding can be expected along both 
  banks. Road A near the gage site becomes flooded especially south 
  of the river. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Mon   Tue   Wed   
  Plymouth           32.0  31.9  Sun 08 PM   29.9  24.1  17.0
    
&&
    
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 11:38 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 16, 11:38 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT SAT MAY 16 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH
TONIGHT.

ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS
BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE
UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850
MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW
STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING
INTO THE SYSTEM.

THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT
OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL
COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET
WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS
EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE
STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO
NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR
HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT
THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO
ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM
MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR
FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE
SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL
APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA
BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS
INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH
STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD
CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR.
STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO
SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH
CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL
KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY.
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS
PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL
CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING.
THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT.

THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND
THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM
SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL
HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP
SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG
STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE
DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE
COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE
STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT
NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY.
ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A
GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW
PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED
OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM.
THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN
UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC
UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE
COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER
STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD
THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM
CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD
BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND
MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD
THE WEEKEND.

JMC

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1138 PM CDT SAT MAY 16 2015

MESOSCALE INFLUENCES IN THE WAKE OF THE CONVECTIVE LINE WILL
RESULT IN A CHAOTIC WIND FORECAST FOR THE FIRST COUPLE HOURS AT
THE START OF THE FORECAST VALID PERIOD. THE UPPER TROF ACROSS
EASTERN KANSAS WILL LIFT NORTH INTO THE UPPER MIDWEST ON
SUNDAY WITH THE SURFACE DRY-LINE/PACIFIC FRONT MOVING EAST
ACROSS CENTRAL AND SOUTHEAST KANSAS. SOME PATCHY MVFR CIGS MAY
DEVELOP EARLY SUNDAY MORNING AHEAD OF THE SURFACE BOUNDARY WITH
DRIER AIR AND VFR CONDITIONS EXPECTED BEHIND THE FRONT FOR THE
REST OF THE DAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  58  76 /  90   0   0  10
HUTCHINSON      57  83  55  73 /  90   0   0  10
NEWTON          57  82  55  73 /  90   0   0  10
ELDORADO        61  82  57  76 /  90  10   0  10
WINFIELD-KWLD   62  82  62  78 /  90  10  10  10
RUSSELL         53  82  49  70 /  50   0  10  10
GREAT BEND      53  81  50  71 /  50   0   0  10
SALINA          55  82  53  70 /  90   0  10  10
MCPHERSON       56  82  54  71 /  90   0  10  10
COFFEYVILLE     67  84  64  80 /  90  10  10  20
CHANUTE         64  83  62  76 /  90  10  10  10
IOLA            64  82  61  75 /  90  10  10  10
PARSONS-KPPF    66  83  63  80 /  90  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 16, 9:00 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SAT MAY 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
900 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE EAST OF THE KANSAS
TURNPIKE THROUGH MIDNIGHT. THE MAIN STORM THREATS WILL BE DAMAGING
WINDS OF 60 TO 70 MPH AND VERY HEAVY RAINFALL RATES WHICH MAY
CAUSE LOCALIZED FLOODING. ONGOING COUNTY FLOOD WARNINGS AND A
COUPLE OF MAINSTEM RIVER FLOOD WARNINGS CONTINUE IN SOUTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.

ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTHEAST
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 16, 11:32 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLOOD            COFFEYVILLE             37.04N 95.63W
05/16/2015                   MONTGOMERY         KS   LAW ENFORCEMENT

            11TH AND WALNUT...HWY166/169...UNDERPASS IS FLOODED AND
            UNPASSABLE

&&

JMBW
Local storm report, May 16, 11:34 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1134 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     FLOOD            IOLA                    37.93N 95.40W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            PONDING OF WATER ON HWY US 54 BETWEEN IOLA AND LAHARPE.

&&

JMBW
Local storm report, May 16, 11:44 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     FLOOD            IOLA                    37.93N 95.40W
05/16/2015                   ALLEN              KS   EMERGENCY MNGR

            MANY STREETS FLOODED ACROSS THE CITY OF IOLA. STATE
            STREET JUST SOUTH OF LINCOLN IS CLOSED.

&&

JMBW
Local storm report, May 17, 12:00 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     FLOOD            NEWTON                  38.04N 97.34W
05/16/2015                   HARVEY             KS   LAW ENFORCEMENT

            A HANDFUL OF RURAL ROADS REMAIN FLOODED ACROSS THE
            COUNTY.

&&

ADK
Local storm report, May 17, 12:05 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     FLOOD            NEWTON                  38.04N 97.34W
05/16/2015                   HARVEY             KS   LAW ENFORCEMENT

            A HANDFUL OF RURAL ROADS REMAIN FLOODED ACROSS THE
            COUNTY. THIS INCLUDES THE CLOSURE OF NORTHEAST 96TH AND

            EAST LAKE ROAD NORTHEAST OF WALTON...JUST OFF HIGHWAY 50.

&&

ADK
Local storm report, May 17, 12:10 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     FLOOD            3 N IOLA                37.97N 95.40W
05/17/2015                   ALLEN              KS   EMERGENCY MNGR

            WATER IS OVER HWY 169...3 MILES NORTH OF IOLA.

&&

JMBW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:35 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
May 16, 7:54 PM CDTAreal Flood WarningICTHarvey6 hr
May 16, 8:26 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 8:32 PM CDTSpecial Weather StatementICTCowley28 min
May 16, 8:37 PM CDTRiver Flood WarningICTSedgwick31 hr
May 16, 8:54 PM CDTRiver Flood WarningICTSumner40 hr
May 16, 9:05 PM CDTAreal Flood WarningICTMarion6 hr
May 16, 9:33 PM CDTSpecial Weather StatementICTCowley27 min
May 16, 9:55 PM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson35 min
May 16, 10:23 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson22 min
May 16, 10:34 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson26 min
May 16, 10:48 PM CDTRiver Flood WarningICTKingman17 hr
May 16, 10:48 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson57 min
May 16, 11:49 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more9 hr
May 16, 11:53 PM CDTAreal Flood WarningICTChase9 hr
May 17, 1:29 AM CDTAreal Flood WarningICTHarvey, Marion9 hr
May 17, 2:01 AM CDTRiver Flood WarningICTChase, Lyon45 hr
May 17, 7:23 AM CDTRiver Flood WarningICTChase38 hr
May 17, 8:58 AM CDTRiver Flood WarningICTCherokee, Labette64 hr
May 17, 2:36 PM CDTRiver Flood WarningICTLabette, Neosho56 hr
May 17, 2:36 PM CDTRiver Flood WarningICTAllen, Neosho34 hr
May 17, 2:36 PM CDTRiver Flood WarningICTNeosho51 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.